Alert archive / Virginia / Flash Flood Warnings in 2010
Flash Flood Warning 67, NWS Blacksburg, VA
NWS Blacksburg, VA issued this flash flood warning at Jul 26, 2010, 9:28 PM EDT for 4 counties in Virginia; Surry County, North Carolina. It was in force for 117 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2010, 9:28 PM EDT (01:28 UTC)
- Expired
- Jul 26, 2010, 11:25 PM EDT
- In force
- 117 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Surry County, NC, Carroll County, VA, City of Galax, VA, Grayson County, VA, Patrick County, VA
The radar
The Roanoke radar (KFCX), 72 km from the middle of the area, began a volume at 01:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 1.5 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 576 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 1585 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
487
WGUS51 KRNK 270128
FFWRNK
NCC171-VAC035-077-141-640-270530-
/O.NEW.KRNK.FF.W.0067.100727T0128Z-100727T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
928 PM EDT MON JUL 26 2010
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN SURRY COUNTY IN NORTH CENTRAL NORTH CAROLINA
CITY OF GALAX IN SOUTHWEST VIRGINIA
SOUTHEASTERN GRAYSON COUNTY IN SOUTHWEST VIRGINIA
FAR SOUTHWESTERN PATRICK COUNTY IN SOUTHWEST VIRGINIA
SOUTHERN CARROLL COUNTY IN SOUTHWEST VIRGINIA
* UNTIL 130 AM EDT.
* AT 921 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM A THUNDERSTORM JUST SOUTH OF GALAX VIRGINIA
ALONG THE VIRGINIA...NORTH CAROLINA BORDER.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GROUNDHOG
MOUNTAIN...PIPERS GAP...LAMBSBURG...FANCY GAP...CANA...ARARAT VA
AND GALAX CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
IN HILLY TERRAIN THERE ARE LOW WATER CROSSINGS WHICH ARE POTENTIALLY
DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED
ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF SWIFTLY
FLOWING WATER TO CARRY VEHICLES AWAY.
PLEASE RELAY ANY REPORTS OF FLOODING INCLUDING MUDSLIDES...OR ROAD
CLOSURES TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
TOLL FREE...1...8 6 6...2 1 5...4 3 2 4. DELAYED REPORTS ARE WELCOME.
&&
LAT...LON 3651 8093 3656 8090 3657 8096 3668 8101
3671 8092 3664 8050 3646 8052 3646 8091
$$
PEM1 follow-up statement
702
WGUS71 KRNK 270325
FFSRNK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1125 PM EDT MON JUL 26 2010
NCC171-VAC035-077-141-640-270334-
/O.CAN.KRNK.FF.W.0067.000000T0000Z-100727T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SURRY NC-CITY OF GALAX VA-GRAYSON VA-PATRICK VA-CARROLL VA-
1125 PM EDT MON JUL 26 2010
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR THE CITY OF
GALAX... SOUTHERN CARROLL...SOUTHWESTERN PATRICK...SOUTHEASTERN
GRAYSON AND NORTHERN SURRY COUNTIES...
STORMS THAT WERE PRODUCING THE HEAVY RAINS HAVE MOVED OUT OF THE
AREA...THUS THE FLASH FLOOD WARNING HAS BEEN CANCELLED.
LAT...LON 3651 8093 3656 8090 3657 8096 3668 8101
3671 8092 3664 8050 3646 8052 3646 8091
$$
PEMWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Jul 26, 7:49 PM EDT, 1 hour 39 minutes earlier.
Area forecast discussion, Jul 26, 7:49 PM EDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 749 PM EDT MON JUL 26 2010 .SYNOPSIS... A WEAK FRONTAL BOUNDARY STALLED ACROSS THE SOUTHERN APPALACHIAN MOUNTAINS AND INTO THE CAROLINAS WILL MOVE NORTHWARD AS A WEAK WARM FRONT ON TUESDAY AND BRING AN INCREASED CHANCE OF SHOWERS AND THUNDERSTORMS. A WARM AND HUMID AIRMASS WILL BE IN PLACE WEDNESDAY UNDER WEAK HIGH PRESSURE...THEN A STRONGER COLD FRONT IS EXPECTED TO PUSH THROUGH THE AREA ON THURSDAY. && .NEAR TERM /THROUGH TUESDAY/... DRIER...MORE STABLE AIR HAS WORKED ITS WAY INTO THE NRN HALF OF THE CWA WITH SOME UPPER 50S AND LOWER 60S DEWPOINTS...WHILE ACROSS NW NC AND FAR SW VA NEAR THE BLUE RIDGE...SFC DEWPOINTS REMAIN IN THE LOWER 70S. HOWEVER...THE GREATEST SFC INSTABILITY IS SOUTH OF THE CWA...AND SO FAR MOST OF THE AFTERNOON CONVECTION HAS REMAINED SOUTH OF THE CWA IN THE MTNS. STILL THINK THAT WE WILL SEE SOME ISOLATED TO SCATTERED TSTMS ACROSS THE SWRN HALF OF THE CWA INTO THIS EVENING...SO HAVE HIGH CHC POPS IN THE NC MTNS...TAPERING OFF QUICKLY TO THE NE. OVERNIGHT...THE AIRMASS WILL BE CONDITIONALLY UNSTABLE...AND ALL MODELS HAVE WEAK VORT ENERGY MOVG ACROSS THE CWA ON THE NORTH SIDE OF THE RIDGE. CONVECTION FIRING UP OVER TN MAY ACTUALLY GENERATE AN MCV. SINCE MODELS ARE SHOWING AT LEAST SOME LIGHT PRECIP OVERNIGHT...I HAVE RAISED POPS TO LOW CHC ACROSS MOST OF THE CWA...KEEPING SOME SLIGHT CHC ACROSS THE FAR NORTH WHERE THE DRIEST AIR HAS MOVED IN. LOWS TONIGHT WILL BE WARM AND MUGGY...ESPECIALLY ACROSS THE SOUTH- HAVE STAYED ON THE WARM SIDE OF GUIDANCE WITH LOWS MAINLY UPPER 60S TO LOWER 70S. ON TUESDAY...THE LOW LEVEL FLOW VEERS MORE TO THE SOUTH AND SOUTHWEST...AND MODELS EVEN SHOW A WEAK WARM FRONTAL TROUGH MOVG NORTHEASTWARD INTO THE CWA...WITH VARIOUS SOLUTIONS ON WHERE STRONGER LOW LEVEL CONVERGENCE AND GREATEST INSTABILITY WILL OCCUR. WITH THE HIGHEST THETA-E AIR MOVING FROM THE CAROLINAS NORTHWARD INTO THE CWA ALONG WITH A SOUTH UPSLOPE WIND...THINK THE BEST COVERAGE OF STORMS WILL BE ALONG THE BLUE RIDGE IN NW NC AND FAR SW VA- SO HAVE LIKELY POPS THERE FOR THE AFTERNOON...THEN HIGH CHC POPS MOST OTHER LOCATIONS. PWATS WILL SURGE BACK TO OVER 2 INCHES EAST OF THE MTNS...AND STORM MOTION MAY BE 15 KNOTS OR LESS...SO HEAVY DOWNPOURS ARE POSSIBLE. SINCE MORE CLOUD COVER IS EXPECTED...WITH WIDESPREAD SHOWERS AND STORMS BY AFTERNOON...I HAVE LOWERED THE HIGH TEMPS TUE MORE IN LINE WITH CURRENT GUIDANCE. && .SHORT TERM /TUESDAY NIGHT THROUGH WEDNESDAY NIGHT/... SURFACE HIGH PRESSURE TRACKS OFF THE MID ATLANTIC COAST WITH THE LOW LEVEL FLOW BECOMING SOUTHERLY. THIS SOUTHERLY FLOW WILL BRING IN MORE WARM MOIST AIR TO THE REGION THROUGH THE PERIOD. THE HOT AND HUMID RIDGE OF HIGH PRESSURE THAT BROUGHT THE EAST COAST TRIPLE DIGIT TEMPERATURES WILL BE ALONG THE GULF STATES. THE OUTER RING OF THIS UPPER LEVEL RIDGE WILL BE ACROSS THE SOUTHERN OHIO VALLEY AND SOUTHERN APPALACHIAN MOUNTAINS. IMPULSES RIDING ON THE OUTER RINGS OF THIS RIDGE WILL BRING THE ENERGY NEEDED TO GENERATE SCATTERED CONVECTION DURING THE AFTERNOON AND EVENING HOURS. THIS CONVECTION WILL NOT BE ORGANIZED BUT COULD LINGER DEEP INTO THE NIGHT. ON WEDNESDAY...TEMPERATURES WILL BE WARMER AND A LEE TROUGH IS ESTABLISHED ACROSS THE PIEDMONT. WILL LIKELY SEE MORE AREAL COVERAGE OF UNORGANIZED CONVECTION ACROSS THE MOUNTAINS IN THE WEDNESDAY AFTERNOON AND IN THE EAST COME SUNDOWN. DESPITE THE HOT AND HUMID UPPER LEVEL RIDGE HAVING ITS OUTER RING OVER THE AREA...TEMPERATURES WILL BE SEASONABLE THROUGH THE PERIOD. && .LONG TERM /THURSDAY THROUGH MONDAY/... ON THURSDAY...A WAVE WILL TRACK ALONG A COLD FRONT IN THE OHIO VALLEY AND THEN ACROSS NORTHERN VA. BY THE TIME THIS WAVE GETS TO THE EAST COAST...IT WILL DROP THE MAIN COLD FRONT AND LINK UP WITH THE LEE TROUGH. A LINE OF CONVECTION ASSOCIATED WITH THE COLD FRONT WILL MOVE INTO SOUTHEASTERN WV THURSDAY AFTERNOON. BY LATE IN THE AFTERNOON/EARLY EVENING...CONVECTION WILL GENERATE EAST OF THE BLUE RIDGE AND ALONG THE LEE TROUGH. ONCE THE EASTERN LINE DEVELOPS...MOUNTAIN SHOWERS WILL FADE MOVING EAST TO THE BLUE RIDGE. WILL KEEP POPS IN A CHANCE RANGE WITH HIGHER NUMBERS IN THE EXTREME WEST AND EAST. THE BLUE RIDGE AND FOOTHILLS MAY NOT SEE ANY RAIN ONCE THE LINE STARTS OUT EAST...BUT WILL HAVE THEM AT A LOW CHANCE FOR NOW. THE FRONT SINKS TO THE SOUTH ON FRIDAY WITH DRIER COOLER WEATHER EXPECTED INTO SATURDAY NIGHT...POSSIBLY SUNDAY. ON SUNDAY OR MONDAY...A WARM FRONT WILL BRING WARMING TEMPERATURES AND AN INCREASE CHANCE FOR SCATTERED THUNDERSTORMS. SLIGHTLY BELOW NORMAL TEMPERATURES ARE EXPECTED FRIDAY AND SATURDAY. TEMPERATURES BEGIN TO MODERATE BACK TO NORMAL SUNDAY AND MONDAY. && .AVIATION /00Z TUESDAY THROUGH SATURDAY/... A WEAK COOL FRONT THAT EXTENDED ACROSS NC AND INTO THE MTNS OF ERN TN AND SE KY...HAS BECOME STNRY IN THE MTNS...AND WILL MOVE BACK NORTHWARD AS A WARM FRONT TUESDAY. COVERAGE OF TSTMS LATE THIS EVENING WILL BE MAINLY IN THE NC MTNS AND FOOTHILLS...NORTHWARD INTO THE SW VA MTNS. AS THE FRONT MOVES NORTHWARD AS A WARM FRONT ON TUE...SHOWERS AND TSTMS WILL BE MORE WIDESPREAD ACROSS THE AREA. CHC ARE HIGHER...AROUND 50 PCT...THAT ANY OF THE AIRPORTS MAY SEE TSTMS BY TUE AFTERNOON. SHOWERS/STORMS MAY EVEN GET STARTED A LITTLE SOONER...BUT THERE IS A HIGHER CHC IN THE AFTERNOON. FOR NOW...I HAVE ADDED VCNTY TSTMS TO ALL OF THE TAF SITES IN THE 27/16-27/17Z TIME FRAME. FAIRLY WIDESPREAD COVERAGE TUESDAY AFTERNOON/EVENING WILL SIGNIFICANTLY INCREASE THE THREAT OF MVFR TO LOCALIZED IFR RESTRICTIONS IN SHOWERS AND THUNDERSTORMS FOR ALL AIRPORTS- MAINLY 17/18Z-18/00Z. THE AIRMASS WILL REMAIN WARM AND UNSTABLE WEDNESDAY...AND SCATTERED DIURNAL CONVECTION IS EXPECTED...WITH THE GREATEST COVERAGE LIKELY IN THE MTNS. ANOTHER COLD FRONT IS EXPECTED TO MOVE THROUGH THE AREA FROM THE NORTH ON THURSDAY WITH A LITTLE BETTER COVERAGE OF SHOWERS/TSTMS AND POSSIBLE MVFR. HIGH PRESSURE AND VFR CONDITIONS ARE EXPECTED FRIDAY AND SATURDAY. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...JJ NEAR TERM...JJ SHORT TERM...RCS LONG TERM...RCS AVIATION...JJ/REB/RCS
Hazardous weather outlook, Jul 26, 3:32 PM EDT, 5 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 332 PM EDT MON JUL 26 2010 NCZ001>004-018>020-VAZ015-016-032-271945- ASHE-ALLEGHANY NC-SURRY-STOKES-WATAUGA-WILKES-YADKIN-GRAYSON-CARROLL- PATRICK- 332 PM EDT MON JUL 26 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA AND SOUTHWEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED THUNDERSTORMS THIS EVENING WILL HAVE VERY HEAVY DOWNPOURS...AND MAY HAVE DAMAGING WIND GUSTS. OTHERWISE...THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SCATTERED THUNDERSTORMS MAY HAVE VERY HEAVY DOWNPOURS...AND THERE IS A SMALL RISK OF SEVERE WEATHER TUESDAY AFTERNOON AND EVENING. OTHERWISE...THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ005-006-VAZ007-009>014-017>020-022>024-033>035-043>047-058-059- WVZ042>045-271945- ROCKINGHAM-CASWELL-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI- MONTGOMERY-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT- ROCKBRIDGE-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE- GREENBRIER- 332 PM EDT MON JUL 26 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SCATTERED THUNDERSTORMS MAY HAVE VERY HEAVY DOWNPOURS...AND THERE IS A SMALL RISK OF SEVERE WEATHER TUESDAY AFTERNOON AND EVENING. OTHERWISE...THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 26, 6:35 PM EDT, 2 hours 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 635 PM EDT MON JUL 26 2010 NCZ001-018-262300- ASHE NC-WATAUGA NC- 635 PM EDT MON JUL 26 2010 ...A STRONG THUNDERSTORM WILL AFFECT ASHE AND WATAUGA COUNTIES... AT 635 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES EAST OF TODD...DRIFTING SOUTHEAST AT 5 TO 10 MPH. WIND GUSTS TO 30 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. THIS STORM WILL BE NEAR DEEP GAP AROUND 645 PM AND CASCADE FALLS AROUND 700 PM. LAT...LON 3643 8158 3634 8137 3619 8150 3627 8168 PEM
Special weather statement, Jul 26, 7:03 PM EDT, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
703 PM EDT MON JUL 26 2010
NCZ001-018-019-270000-
ASHE NC-WATAUGA NC-WILKES NC-
703 PM EDT MON JUL 26 2010
...STRONG THUNDERSTORMS WILL AFFECT ASHE...WATAUGA AND WILKES
COUNTIES...
AT 700 PM EDT...STRONG THUNDERSTORMS WERE LOCATED OVER TODD...MOVING
SOUTHEAST AT 10 MPH.
WIND GUSTS TO 30 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS STORM WILL BE NEAR DEEP GAP AROUND 720 PM...IDLEWILD AROUND 725
PM...CASCADE FALLS AROUND 735 PM...SUMMIT AROUND 745 PM...DARBY
AROUND 750 PM AND MAPLE SPRINGS AROUND 800 PM.
LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.
LAT...LON 3605 8140 3611 8155 3611 8171 3610 8181
3611 8183 3616 8183 3646 8155 3623 8095
3602 8107 3601 8108 3602 8111 3602 8125
3599 8132
RBSpecial weather statement, Jul 26, 7:07 PM EDT, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
707 PM EDT MON JUL 26 2010
NCZ004-270000-
STOKES NC-
707 PM EDT MON JUL 26 2010
...A STRONG THUNDERSTORM WILL AFFECT STOKES COUNTY...
AT 704 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTH OF
FRANCISCO...MOVING SOUTHEAST AT 15 MPH.
WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS STORM WILL BE NEAR CAPELLA AROUND 720 PM...DANBURY AROUND 725
PM...MEADOWS AROUND 735 PM...KING AROUND 740 PM...GERMANTON AROUND
750 PM AND WALNUT COVE AROUND 755 PM.
LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.
LAT...LON 3634 8045 3648 8044 3653 8032 3631 8003
3625 8027 3625 8045
RBLocal storm report, Jul 26, 8:03 PM EDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
803 PM EDT MON JUL 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0618 PM HAIL BOONE 36.21N 81.67W
07/26/2010 E0.50 INCH WATAUGA NC TRAINED SPOTTER
HALF INCH HAIL WAS REPORTED ON COFFEY KNOB ROAD.
&&
REBSpecial weather statement, Jul 26, 8:38 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
838 PM EDT MON JUL 26 2010
NCZ003-004-020-270145-
STOKES NC-SURRY NC-YADKIN NC-
838 PM EDT MON JUL 26 2010
...A STRONG THUNDERSTORM WILL AFFECT STOKES...SURRY AND YADKIN
COUNTIES...
AT 834 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES EAST OF
EAST BEND...MOVING SOUTH AT 15 MPH.
WIND GUSTS TO 30 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
EXPECT FREQUENT CLOUD TO GROUND LIGHTNING FROM THIS STORM. DO NOT
STAY IN THE OPEN OR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
THIS STORM WILL STAY OVER MAINLY RURAL AREAS OF YADKIN COUNTY.
LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.
LAT...LON 3626 8056 3636 8044 3625 8036 3625 8045
3623 8044 3615 8044 3615 8045
RBSpecial weather statement, Jul 26, 8:54 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
854 PM EDT MON JUL 26 2010
NCZ003-VAZ015-016-032-270200-
CARROLL VA-GRAYSON VA-PATRICK VA-SURRY NC-
854 PM EDT MON JUL 26 2010
...STRONG THUNDERSTORMS WILL AFFECT CARROLL...GRAYSON...PATRICK AND
SURRY COUNTIES...
AT 851 PM EDT...STRONG THUNDERSTORMS WAS LOCATED 5 MILES WEST OF
CANA...MOVING SOUTHEAST AT 15 MPH.
WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. EXPECT FREQUENT
CLOUD TO GROUND LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN OR
SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN
A THUNDERSTORM APPROACHES.
THESE STORMS WILL BE NEAR BOTTOM AROUND 905 PM...PINE RIDGE...AND
ARARAT VA AROUND 910 PM...TOAST...AND MOUNT AIRY AROUND 920 PM...
WESTFIELD...FLAT ROCK...AND FLAT ROCK AROUND 925 PM...WHITE PLAINS
AROUND 930 PM AND DOBSON AROUND 935 PM.
LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.
LAT...LON 3631 8066 3651 8092 3656 8091 3657 8100
3661 8106 3679 8088 3658 8045
RBThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 8:54 PM EDT | Special Weather Statement | RNK | City of Galax | 66 min |
| Jul 26, 9:07 PM EDT | Severe Thunderstorm Warning | RNK | Carroll | 68 min |
| Jul 26, 10:35 PM EDT | Special Weather Statement | RNK | Bedford | 55 min |
| Jul 27, 8:38 AM EDT | Special Weather Statement | RNK | Pittsylvania | 67 min |
| Jul 27, 8:40 AM EDT | Special Weather Statement | RNK | Appomattox, Buckingham | 65 min |
| Jul 27, 9:31 AM EDT | Special Weather Statement | RNK | Bland, Giles, Pulaski, City of Radford | 59 min |
| Jul 27, 9:51 AM EDT | Special Weather Statement | RNK | Appomattox, Charlotte | 54 min |
| Jul 27, 9:53 AM EDT | Special Weather Statement | RNK | Smyth, Wythe | 67 min |
| Jul 27, 10:03 AM EDT | Flash Flood Watch | RNK | Bland, Carroll, Grayson, Smyth, Tazewell, Wythe and 1 more | 18 hr |
| Jul 27, 10:49 AM EDT | Special Weather Statement | RNK | Wythe | 56 min |
| Jul 27, 11:23 AM EDT | Special Weather Statement | RNK | Tazewell | 52 min |
| Jul 27, 11:44 AM EDT | Special Weather Statement | RNK | Henry, Patrick, City of Martinsville | 61 min |
| Jul 27, 12:44 PM EDT | Special Weather Statement | RNK | Henry, City of Martinsville | 61 min |
| Jul 26, 8:38 PM EDT | Special Weather Statement | RNK | Yadkin | 67 min |
| Jul 26, 9:41 PM EDT | Tornado Warning | RNK | Surry | 49 min |
| Jul 26, 11:08 PM EDT | Special Weather Statement | RNK | Wilkes | 37 min |
| Jul 26, 11:21 PM EDT | Special Weather Statement | RNK | Yadkin | 39 min |
| Jul 27, 12:03 AM EDT | Special Weather Statement | RNK | Wilkes | 42 min |
| Jul 27, 12:22 AM EDT | Special Weather Statement | RNK | Stokes | 53 min |
| Jul 27, 11:40 AM EDT | Special Weather Statement | RNK | Surry | 65 min |
| Jul 27, 1:26 PM EDT | Special Weather Statement | RNK | Yadkin | 64 min |
| Jul 27, 1:59 PM EDT | Flash Flood Warning | RNK | Rockingham | 2 hr |
| Jul 27, 5:25 PM EDT | Special Weather Statement | RNK | Alleghany, Ashe, Surry, Wilkes | 65 min |
| Jul 27, 7:07 PM EDT | Special Weather Statement | RNK | Yadkin | 53 min |
Nearby
Flash Flood Warnings in Virginia, 2010Flash Flood Warnings in North Carolina, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.